MAUDE Adverse Event Report: TERUMO CORPORATION, ASHITAKA MISAGO RX SELF-EXPANDING PERIPHERAL STENT

TERUMO CORPORATION, ASHITAKA MISAGO RX SELF-EXPANDING PERIPHERAL STENT
Catalog Number SX-FXA06X5LN
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code Device Embedded In Tissue or Plaque (3165)
Date of Event 03/29/2016
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The involved device was returned to the manufacturing facility for evaluation.Visual inspection found that the distal tip had come off the distal end of the inner shaft.Magnifying inspection of the distal tip revealed some abrasions generated in the circumferential direction on the half circumference of the tip.Magnifying inspection of the distal tip from another angle revealed another abrasion generated in the proximal direction, crossing the circumferential abrasions.The outside diameter of the distal tip was confirmed to meet manufacturing specification.Electron microscopic inspection of the distal tip revealed some abrasions going toward the hole generated on the proximal segment.The surface around the hole was found to have been concaved inward.Magnifying inspection of the distal end of the inner shaft found that the distal marker had come off and moved from its original place to the proximal side.The ods were confirmed to meet manufacturing specification.Magnifying inspection of the inner shaft where the stent had been mounted did not find any anomalies.Magnifying inspection of the sliding part found no anomalies.Simulation testing was conducted.The distal tip of a current misago product sample was trapped with forceps along the total length.The sample was pulled in the withdrawal direction by being held at the non-sliding part, while torque force was also being applied to the sample.The distal tip came off the distal end of the inner shaft with the dislodgment of the distal marker to the proximal side.The pulling force required to fracture the distal tip was found to be equivalent to that of the retention sample of the involved product code/lot# combination.A review of the device history and product release decision control sheet of the involved product/lot# combination were conducted with no relevant findings.A review of the complaint history files confirmed no previous reports for the involved product/lot# combination.There is no evidence that this event was related to a device defect or malfunction.Although the exact cause cannot be definitively determined based on the available information, it is likely that a torque and pulling force applied to the actual device may have exceeded the bonding strength of the distal tip.The device labeling does address the potential for such an occurrence in the instruction for use (ifu) with the statement such as the following: "if you feel any resistance during withdrawal of the delivery catheter after stent implantation, stop the procedure and determine the cause of resistance in order to alleviate the risk of damaging the delivery catheter." terumo medical products (tmp) (importer) registration no.2243441 is submitting this report on behalf of ashitaka factory of terumo corporation (manufacturer) registration no.9681834.Exemption number e2015022.All available information has been placed on file in quality assurance at the manufacturing facility for appropriate tracking, trending and follow-up.
 
Event or Problem Description
The user facility reported tip damage on the misago device.Follow up communication with the user facility confirmed the following information: a fracture was found on the distal tip of the misago device during an sfa procedure; the stent of the actual device was deployed; when trying to pull the actual device carefully, the distal tip became caught in a calcified part of the lesion inside the stent; torque and pushing forces were applied at the same time; the actual sample moved to the distal side; subsequently, both torque and pulling forces were applied at the same time and the actual sample became stuck again; finally the device was pulled with force out of the patient; under an angiography after another implantation of a misago device, poor blood flow was noted; a foreign substance was found attached to the involved guide wire; the actual sample was checked and found that the distal tip was missing; the distal tip that was left in the patient was retrieved with the use of snare; and the procedure was completed successfully.

Brand Name
MISAGO RX SELF-EXPANDING PERIPHERAL STENT
Common Device Name
STENT
Manufacturer (Section D)
TERUMO CORPORATION, ASHITAKA
150 maimaigi-cho
fujinomiya city, shizuoka 418
JA  418
MDR Report Key5593849
Report Number9681834-2016-00099
Device Sequence Number16265036
Product Code NIP
UDI-Device Identifier04987350722140
UDI-Public04987350722140
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
P140002
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2016
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 04/21/2016
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/31/2018
Device Catalogue NumberSX-FXA06X5LN
Device Lot Number151130
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/01/2016
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/29/2016
Initial Report FDA Received Date04/21/2016
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
6FR. DESTINATION; RF-GA35263; 6FR. DESTINATION
Outcome Attributed to Adverse Event Other;
Patient Age77 YR